Does Intravenous Administration of Recombinant Tissue Plasminogen Activator for Ischemic Stroke can Cause Inferior Myocardial Infarction?

Neurol Int. 2016 Jun 29;8(2):6617. doi: 10.4081/ni.2016.6617. eCollection 2016 Jun 15.

Abstract

Recombinant tissue plasminogen activator (rTPA) is one of the main portions of acute ischemic stroke management, but unfortunately has some complications. Myocardial infarction (MI) is a hazardous complication of administration of intravenous rTPA that has been reported recently. A 78-year-old lady was admitted for elective coronary artery bypass graft surgery. On the second day of admission, she developed acute left hemiparesis and intravenous rTPA was administered within 120 minutes. Three hours later, she has had chest pain. Rescue percutaneous coronary intervention was performed on right coronary artery due to diagnosis of inferior MI, and the symptoms were resolved.

Keywords: Acute ischemic stroke; Myocardial infarction; Recombinant tissue plasminogen activator.